I am currently on 150mg of Effexor. Overall I am very happy with my progress but the only problem I have is that I have terrible nightsweats. The sweats are so bad that I have to change my pj's twice a night and put a towel down on my soaking bed. My whole body from my head to my toes sweats, I am literally dripping with sweat! My consultant says he has never heard of anyone else having such severe sweats. I would really like to know if anyone else has such bad night sweats?
Responses (39) Page 3
Hey so cool facts 22% of people taking antidepressants experience night sweats. Tsks to your doctor for not knowing such. I'm not quite as bad but it's bad enough Ive learned not to shower before bed because I'll have to in the morning.
I’ve always been a vivid dreamer, but since starting Effexor about 15 years ago it’s gotten worse. I am glad to read I’m not alone in my sweaty nights. I’m 33 and take 225mg in the mornings. I drench whatever Pajama top I have on, and any poor person sleeping next to me. I don’t have to put down a towel or change sheets, but I did buy some great hemp sheets because they’re moisture wicking. I highly Recommend bamboo or hemp fibres for this. I don’t sweat overly during the day or exercise, and I live in a fairly hot climate, it’s just at night. And I’m still a wuss in winter, I hog the blankets and always want the heater on. By morning I’m just soggy and confused about my dreams. I talk and yell and thrash around too.
Unfortunately I like being mentally healthy too much to try to change my medication, and if I skip a day I feel awful within 24 hours. Nausea chills dissociation and eventually suicidal. I’ll take the weird sweaty dreams over that. If there was a way to switch without withdrawals, maybe I’d consider it.
I tend to notice the night sweats, when I forget a dose. I do not recall it happening otherwise. But I believe I'm going to start keeping a log. In addition to nightsweats ( except it's a regular problem, not just when I miss a dose ) I have exceedingly vivid dreams. I'm normally a very calm, quiet, peaceful sleeper. But these vivid dreams keep me from being rested. This is fairly common. I keep having very active dreams. Involving believing I've woken up.
Although I know people who sweat at night and they think it all started since they take Effexor; I must say that I have been taking Effexor for 20 years, at its highest dose and I never had night sweats.
I believe that each brain is different and the same drug can have different side effects for
I recently asked my GP and she has used Effexor for menopausal women to stop the sweating!?
I have been having the exact same problem! I’m on 150mg (two tablets twice a day) and suffer 2-3 times pretty much every single night. My partner has learnt to deal with it but for me throughout the night I’m left feeling feverish and gross and also the sheer inconvenience drives me mad as if I’m staying at a guest house for example I find it mortifying!
At first I thought I was beggining to wet the bed as I was so drenched I didn’t understand that it could be from night sweats. Does anyone recommend times to take your doses to lower the amount you have these?
I feel this is working for me but am desperate to stop these sweats as I have very vivid dreams and my sleep is suffering from both now.
It’s great to know I’m not alone on this as I never had any problems like this at all before taking the medication.
I'm having the exact same thing happen, but I am on 225MG. The sweats are so bad I have to change my blankets and PJ's multiple times a night. I'm hardly getting any sleep because of it. I actually found your question on here from Googling this issue. I want to go off of the medicine because of this, but kind of want to stay on it because it helps so much with my depression. I'm torn!
I know this post is a few years old, but I wanted to share my experience with night sweats and effexor. I am on 225mg a day and I wake up from night sweats many times a week. You are not alone and it is not fun.
Hi, I'm 25 and have been taking venlafaxine on off for about a year or so, I increased my dose about 2 weeks ago from 75mg to 150mg. At first I have nausea in the morning slightly again which faded after a few days as expected. But then these awful night sweats started and hot flushes in the day.
I'm having to take my pjs off in the night as they are soaking as well as my bed covers. Problem is I am so cold when I wake up in these wet clothes and can't warm up as my skin is cold and clammy. Can anyone advise if this will fade? or will this symptom persist? Or does anyone have any advice - I'm too cold to get back to sleep and want an instant warm up haha
I had been on Effexor for about a year without any notable side effects until I recently increased my dose to 150mg daily. The night sweats are intense. I have to change my night clothes and put a fresh sheet on the bed at least a few times a week. It doesn’t really bother me that much as compared to the benefits that I get from Effexor but yes, you’re definitely not alone.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Sep 2015 • 3 answers
Updated 29 Aug 2016 • 3 answers
Updated 13 Nov 2016 • 2 answers
Updated 17 Feb 2017 • 1 answer
Updated 3 Aug 2018 • 2 answers